Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 56, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 11, 2022, 8:53 AM CDT for Bay County, Florida. It was in force for 3 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2022, 8:53 AM CDT (13:53 UTC)
- Expired
- Sep 11, 2022, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Bay County, FL
The radar
The Eglin Afb radar (KEVX), 46 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 9:06 AM CDT | FLASH FLOOD | 2 S Lynn Haven, FL | PORTION OF HWY 77 UNDER WATER. |
| Sep 11, 9:08 AM CDT | FLASH FLOOD | 2 Wnw Panama City, FL | REPORT FROM SOCIAL MEDIA OF STANDING WATER IN BACKYARD OF HOME. |
| Sep 11, 9:21 AM CDT | FLASH FLOOD | 1 N Panama City, FL | PICTURES ON SOCIAL MEDIA SHOW YARD FLOODED AND WATER ON THE PORCH OF HOME. |
| Sep 11, 9:37 AM CDT | FLASH FLOOD | Lynn Haven, FL | LOCAL MEDIA AND SOCIAL MEDIA REPORTED WATER COMPLETELY COVERING MINNESOTA AVE IN LYNN HAVEN AND NEARBY YARDS. WATER IS UP TO HOMES. |
| Sep 11, 9:42 AM CDT | FLASH FLOOD | 1 Nnw Edgewater Gulf Be, FL | WATER OVER THE ROADWAY ON ALF COLEMAN ROAD PER PICTURE ON SOCIAL MEDIA. |
| Sep 11, 10:30 AM CDT | FLASH FLOOD | Cedar Grove, FL | PUBLIC REPORTS HER LIVING ROOM FLOODED FROM HEAVY RAINFALL IN CEDAR GROVE VIA FACEBOOK. |
| Sep 11, 10:34 AM CDT | HEAVY RAIN 7.84 | 1 N Lynn Haven, FL | AS OF 11:34AM ET, AMBIENT WEATHER STATION MEASURED AN EVENT TOTAL OF 7.84 INCHES OF RAIN SINCE FRIDAY. |
| Sep 11, 10:40 AM CDT | HEAVY RAIN 8.43 | 1 N Lynn Haven, FL | AS OF 11:40ET, AMBIENT WEATHER STATION RECORDED EVENT TOTAL RAINFALL SINCE FRIDAY OF 8.43 INCHES. |
| Sep 11, 10:45 AM CDT | HEAVY RAIN 7.02 | 1 N Biltmore Beach, FL | AS OF 11:46AM ET, AMBIENT WEATHER STATION REPORTED EVENT TOTAL RAINFALL SINCE FRIDAY OF 7.02 INCHES. |
| Sep 11, 11:00 AM CDT | FLASH FLOOD | Callaway, FL | SOCIAL MEDIA REPORT OF A NEIGHBORHOOD WITH FLOODING IN CALLAWAY. |
| Sep 11, 11:00 AM CDT | FLASH FLOOD | Panama City Beach, FL | SOCIAL MEDIA PICTURE OF WATER INSIDE A HOUSE IN THE PANAMA CITY BEACH AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted.
828
WGUS52 KTAE 111353
FFWTAE
FLC005-111700-
/O.NEW.KTAE.FF.W.0056.220911T1353Z-220911T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
853 AM CDT Sun Sep 11 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Central Bay County in the panhandle of Florida...
* Until noon CDT.
* At 853 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 3.5 inches of
rain have fallen in the last 1 Hour. The expected rainfall rate is
1.5 to 3 inches in 1 hour. Additional rainfall amounts of 1 to 2
inches are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, Dirego Park,
Millville, Cedar Grove, Magnolia Beach, Bay Harbor, Beacon Beach,
St Andrews State Park, Biltmore Beach, Brannonville, College
Station, Gulf Lagoon Beach and West Panama City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Stay away or be swept away. River banks and culverts can become
unstable and unsafe.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3022 8584 3025 8580 3025 8579 3026 8576
3026 8570 3028 8566 3028 8560 3028 8559
3022 8556 3016 8556 3009 8553 3003 8559
3007 8565 3010 8570 3014 8576 3018 8584
3021 8587
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1.5-3 INCHES IN 1 HOUR
$$
EBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:04 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 11, 6:04 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 704 AM EDT Sun Sep 11 2022 .AVIATION... [Through 12Z Monday] Widespread IFR/LIFR conditions will prevail through at least 13z this morning. Widespread showers and storms over the Gulf will begin to move inland through the morning, possibly affecting ECP/TLH after 13z. Conditions improve to MVFR/IFR levels after 13/14z but they'll likely stay at or around MVFR levels all day due to low ceilings. Additionally, widespread coastal convection will move inland through the day bringing potential lower restrictions and TS in any of the stronger storms. && .PREV DISCUSSION [407 AM EDT]... .NEAR TERM [Through Tonight]... One last day of widespread showers and storms, especially across our coastal locations, is expected for today. Similar to the last few days, the greatest coverage and rainfall amounts is anticipated to be across the immediate coastal zones where the greatest instability and low level convergence along a weak warm front is anticipated. The upper level trough that's been driving these round of showers will be in the process of weakening today and will move east out of the region by the evening hours. As this occurs, we'll see decreasing coverage of storms as instability decreases and the primary upper level support begins to move away. The main concerns through this afternoon will continue to revolve around the threat for flooding and flash flooding. With precipitable waters of 2 to 2.25 inches expected, and the potential for training convection in our coastal areas, rainfall totals could again quickly add up in locations. Widespread rainfall totals will be around 1 to 3 inches along the immediate coast and taper off to around 1 inch across I-10. Amounts of less than an inch are anticipated across AL/GA. The flood watch was left intact for this afternoon despite the lower-than-forecast rainfall totals we have observed the last few days along the I-10 corridor. While these locations have only seen around 0.5 - 1 inches of rain west of Tallahassee, and 1 to 2 inches east of Tallahassee, the higher end potential of 2 to 4 inches in any stronger storms and training convection still remains possible across the watch area in isolated areas. It's still quite possible that abundant morning convection somewhat limits the potential for these heavier amounts inland. For our coastal areas, the upper end possibilities are a little higher due to the better meteorological setup. Additional amounts of 3 to 6 inches can't be ruled out in isolated areas. With much of the ground quite saturated across our coastal zones , a flooding threat will likely develop quickly in response to heavier rainfall and slower moving storms. Please be sure to monitor local radar trends in the weather and local officials through the afternoon. .SHORT TERM [Monday Through Wednesday]... The upper trough currently trailing south from the Upper Mississippi Valley will continue east across the Great Lakes region through Tuesday, exiting northeast from there on Wednesday. A weak trailing upper trough will help push a cold front through our Alabama and Georgia counties on Monday, limping south through our Florida counties and into the far northern Gulf on Tuesday. In advance of the front on Monday, the pre-frontal air mass will be characterized by PW values of 1.6-1.8 inches, which is sufficient for deep, moist convection. Moderate instability and about 15-20 knots of deep layer shear in southwest flow will exist. The southwest flow will still allow morning showers and thunderstorms to form over the 85-86 degree Gulf waters and push onshore into our FL counties. As the front reaches our AL and GA counties on Monday afternoon and encounters this air mass, inland convection will develop closer to the front on its southward journey. The front will limp just offshore into the Gulf on Tuesday. Well behind the front over AL and GA, the air mass will dry out. PW values will drop well below 1 inch, and surface dewpoints will dry out into the very comfortably un-muggy 50s. Further south over FL, a lesser degree of drying will take place. The front will get mixed in with the afternoon seabreeze, so an isolated shower or thunderstorm is still possible along the seabreeze front on Tuesday afternoon. It should be pinned fairly close to the coast, so low rain chances will be confined south of I-10. The story on Wed will be similar. Along and NW of a PAM-TLH-VAD line, the air will be pleasantly dry, and the forecast will lack convection. As you work south from there, moisture gets increasingly deep, and rain chances reflect that. .LONG TERM [Wednesday Night Through Sunday]... The front will dissipate on Wednesday night and Thursday. Surface high pressure over the Great Lakes will bridge south, bringing a turn to easterly flow. A return of modified maritime air will return off the Atlantic. PW values will climb into the 1.5-1.7 inch range, and surface dewpoints will climb back into the upper 60s to near 70 from late Thursday on. Coverage of showers and thunderstorms will rise back into scattered territory over the course of Thu and Fri, which is fairly typical in mid-September. This setup will continue through next weekend. When the next 7 days are taken as a whole, we will exit the current heavy rain pattern and see our first taste of fall. At our latitude, this entails a brief foray with a drier air mass and a reminder of what life is like outside of the hot, wet blanket that we have endured all summer. The drier air will support better radiational cooling for a few nights. There will be a few pleasantly cool mornings in the 60s, especially from Tuesday through Thursday mornings. Enjoy! .MARINE... Buoys 42039 and 42036 are observing 5- and 4-foot seas respectively, owing to the long fetch of southerly breezes over the eastern Gulf. Southerly breezes will become southwesterly over the course of today and tonight, and the fetch will shorten. This will allow seas to slowly subside. From CWF synopsis...Low pressure over the north-central Gulf will get absorbed on Monday into a cold front that will slip south through Alabama and Georgia. That front will arrive over the northern Gulf on Tuesday, bringing a shift to northerly breezes. The front will then turn up stationary through Wednesday. High pressure over the Great Lakes will bridge south across the waters on Thursday, bringing a freshening easterly breeze. .FIRE WEATHER... Humid and wet conditions, especially for coastal locations, will remain in place this afternoon. This will keep fire weather concerns low. Only concerns for today are low dispersions. Little change is expected through Monday. Then late Monday, a cold front will slip south through our Alabama and Georgia districts, limping into the Gulf on Tuesday. A shift to northerly breezes is expected. A significant drop in daytime relative humidity is forecast on Tuesday and Wednesday, with the biggest drop over our Alabama, Georgia, and Panhandle districts. .HYDROLOGY... We now enter Day 3 of this ongoing heavy rain event. So far, the heaviest rain has been confined to coastal communities from Panama City eastward. There is little more than one more day left to receive hydrologically significant rainfall, so the prospects for riverine flooding are decreasing. There is still a small chance of minor flooding on the Ochlockonee and Withlacoochee Rivers, but it would take well over 2 inches of rain in these basins to send the rivers out of their banks. This is now very unlikely but cannot yet be ruled out. Otherwise, the Flood Watch will continue as is until the end of today. Additional heavy rain of 2 to 4 inches is possible in the same coastal communities that have gotten such heavy rain in recent days. Given saturated soils and the current vulnerability to additional rainfall along the coast, continuing the Flood Watch is wise. Pockets of heavy rainfall are possible today as far inland as I-10. On Monday, there could still be some heavy rain along the Nature Coast and Lower Suwanee Valley. Beyond Monday, no hydrologically significant rain is expected. Therefore, no additional flooding is expected through next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 85 73 87 70 87 / 70 40 70 30 20 Panama City 86 74 87 70 87 / 80 50 30 30 10 Dothan 84 71 85 64 83 / 60 20 50 20 0 Albany 85 72 86 67 84 / 70 30 50 20 0 Valdosta 85 73 86 70 86 / 80 30 70 20 20 Cross City 88 74 88 72 89 / 70 60 80 40 40 Apalachicola 85 75 85 72 85 / 90 70 60 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...GA...None. AL...None. GM...None. && NEAR TERM...Dobbs SHORT TERM...Haner LONG TERM...Haner AVIATION...Dobbs MARINE...Haner FIRE WEATHER...Dobbs HYDROLOGY...Haner
In the hours before
Local storm report, Sep 11, 6:49 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
749 AM EDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM HEAVY RAIN 2 WNW BLUE MOUNTAIN BEA 30.35N 86.23W
09/11/2022 M4.20 INCH WALTON FL MESONET
MESONET STATION 1451W ED WALLINE BEACH
ACCESS MEASURED 4.2 INCHES OF RAIN IN THE
PAST 24 HOURS.
&&
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:35 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 19 hr |
| Sep 11, 5:58 AM CDT | Areal Flood Advisory | TAE | Walton | 2 hr |
| Sep 11, 6:13 AM CDT | Special Marine Warning | TAE | 92 min | |
| Sep 11, 6:20 AM CDT | Flash Flood Warning | TAE | Walton | 115 min |
| Sep 11, 6:54 AM CDT | Areal Flood Advisory | TAE | Bay | 2 hr |
| Sep 11, 7:11 AM CDT | Flash Flood Warning | TAE | Bay | 2 hr |
| Sep 11, 7:40 AM CDT | Special Marine Warning | TAE | 65 min | |
| Sep 11, 8:33 AM CDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Sep 11, 9:03 AM CDT | Special Marine Warning | TAE | 57 min | |
| Sep 11, 9:34 AM CDT | Special Weather Statement | TAE | Calhoun | 41 min |
| Sep 11, 9:36 AM CDT | Areal Flood Advisory | TAE | Calhoun, Gulf | 114 min |
| Sep 11, 9:45 AM CDT | Flash Flood Warning | TAE | Calhoun, Gulf | 3 hr |
| Sep 11, 9:55 AM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 25 min |
| Sep 11, 10:13 AM CDT | Special Marine Warning | TAE | 32 min | |
| Sep 11, 10:25 AM CDT | Special Weather Statement | TAE | Gulf | 50 min |
| Sep 11, 10:47 AM CDT | Special Marine Warning | TAE | 88 min | |
| Sep 11, 10:51 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 39 min |
| Sep 11, 10:53 AM CDT | Special Weather Statement | TAE | Liberty | 52 min |
| Sep 11, 11:25 AM CDT | Areal Flood Advisory | TAE | Gulf, Liberty | 2 hr |
| Sep 11, 11:29 AM CDT | Special Weather Statement | TAE | Liberty | 46 min |
| Sep 11, 11:34 AM CDT | Special Weather Statement | TAE | Wakulla | 41 min |
| Sep 11, 11:56 AM CDT | Areal Flood Warning | TAE | Bay | 3 hr |
| Sep 11, 12:15 PM CDT | Special Weather Statement | TAE | Leon | 30 min |
| Sep 11, 12:24 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Sep 11, 12:33 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Wakulla | 42 min |
| Sep 11, 1:00 PM CDT | Special Weather Statement | TAE | Jefferson | 45 min |
| Sep 11, 1:15 PM CDT | Special Weather Statement | TAE | Jefferson, Madison | 45 min |
| Sep 11, 2:05 PM CDT | Special Weather Statement | TAE | Madison | 55 min |
| Sep 11, 2:44 PM CDT | Areal Flood Warning | TAE | Bay | 3 hr |
| Sep 11, 5:53 PM CDT | Special Marine Warning | TAE | 67 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.